Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tiph8uh5knee

Has anyone with sulfa allergies used spiro w/o problems?

I went to the deem recently and he said spiro is an option for me but I told him I thot it was a sulfa drug. They couldn't find anything saying it was but I see stuff on the Internet about it all the time. I was just wondering if anybody who has sulfa allergies has tried this and if you experienced a bad reaction or not. Thanks!

Edited by tiph8uh5knee

Share this post


Link to post
Share on other sites

Hey, well i have a sulfa allergy, in fact it was bad when I had taken bactrim, I was rushed to the Er! Anyway, I have been on spiro since September and I have not had any breathing difficulties, itching, or breakouts. The only thing I can say is that I have lost some hair, and I'm just hoping that it is not a reaction to the sulfa :( I don't know if it was stress that caused the hair loss or the spiro!

But it could be different for you as all of our bodies do not react the same to medications. So don't take it just going off my word, do some more research to be sure. Let me know if you decide to take it.

Take care

Edited by Hopeful~

Share this post


Link to post
Share on other sites

I’ve been on spiro for just over two months (since Nov 6/10) and I’m allergic to sulfa drugs. I started at 25mg for the first week, 50mg for the second week and jumped up to 100mg by the third week and have continued at 100mg. I’m also on accutane and Diane-35. I have had very little side effects on all three drugs...just the usual - dry lips, thirsty. I was really concerned as well, which is why I started on a low dose and gradually increased to 100 mg.

Share this post


Link to post
Share on other sites

Yes, I am allergic to sulfa and when my derm put me on spiro I had a crazy, horrible allergic reaction to it that took me about 6 weeks to recover from. In fact it was way worse than the allergic reaction I had to any sulfa drug, in fact I would say it bordered on being an anaphylactic response.

Do I know if there is a connection between the two? Nope, and apparently according to previous posters there is no connection, however that is how my body responded, in answer to the OP's original question. I was pretty upset about it because that spiro is some awesome stuff. Kudos to those of you that can take it and tolerate it. I was loving the results until my body said, "Uh, no more please,...and I mean it!"

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×